A Caltech Library Service

Classical transport of charged particles in a magnetic field

Corngold, Noel (2003) Classical transport of charged particles in a magnetic field. Journal of Mathematical Physics, 44 (9). pp. 4057-4077. ISSN 0022-2488.

See Usage Policy.


Use this Persistent URL to link to this item:


We examine the traditional transport equation for classical, charged particles diffusing in a cold, absorbing medium subject to a uniform magnetic field and in which scattering is isotropic. Steady-state solutions in plane geometry are examined in some detail; we make no expansion about an isotropic angular distribution. Restricting the motion to two dimensions captures most of the interesting features; there is some discussion of the three-dimensional case.

Item Type:Article
Additional Information:Copyright © 2003 American Institute of Physics. Received 8 September 2002; accepted 23 April 2003. The author is grateful for a friendly and helpful correspondence with Professor R. E Robson and Professor K. Kumar, during the early phase of this research.
Subject Keywords:scattering; plasma kinetic theory; plasma transport processes
Record Number:CaltechAUTHORS:CORjmp03
Persistent URL:
Alternative URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:2324
Deposited By: Tony Diaz
Deposited On:27 Mar 2006
Last Modified:26 Dec 2012 08:48

Repository Staff Only: item control page